Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Rumbling noise in left ear after taking inflammatory drug, Less fluid in ear. Taking allegra. Suggestions?

Hi, I have a low rumbling noise in my left ear. I did see my doctor yesterday and she removed hard wax and gave me Allegra. I still have the rumbling, it rumbles when I move my head, swallow, yawn. This started after I had been taking an inflammatory drug for TMJ. She also said I had a little fluid in my ear. The rumbling noise sounds like when you are under water and lasts just a few seconds, very annoying. Please help.
Asked On : Tue, 23 Apr 2013
Answers:  4 Views:  185
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
ENT Specialist 's  Response
Hello,
Low rumbling noise can be because of fluid which your doctor said. If it is because of the fluid it takes around 10 days to settle completely. With allegra you an take a Decongestant tablet too which will make recivery fast.
In addition you must get done 2 tests--
Pure tone audiometery and impedance audiometery to rule out any hearing loss (as you have tinnitus so it needs to be ruled out) and will confirm that you have fluid behind your ear drum.
Get well soon.
Answered: Tue, 23 Apr 2013
I find this answer helpful
General & Family Physician Dr. Himaja Bai Kethavath's  Response
Hi and welcome to HCM!
Thanks for posting your query here.
The fluid in the ear is within the middle ear which is covered by tympanic membrane from out side-called as ASOM. This causes the symptoms in your ear. To reduce this you can use some decongestants like levocitrizine or deslor once daily until the symptoms resolve. It will take 2-3 days to resolve the symptoms. Please check any ET dysfunction is there. If still the problem persists antibiotics like amoxycillin 500mg thrice daily for 5 days or azithromycin 500mg once daily for 3 days can be used. The name of the antiinflammatory drug is not mentioned. If you feel it is due to the drug please stop taking the drug and consult your ENT doc.
Hope this is helpful to you.
Regards
Answered: Tue, 23 Apr 2013
I find this answer helpful
General & Family Physician Dr. Nirmala P's  Response
Hi. thanks for asking in Healthcare Magic.

There is a tubal connection between the middle ear and throat. Tubal block along with sinus infection can result in accumulation of fluid in middle ear. Whenever there is movement in the middle ear fluid due to munching, yawning, swallowing, middle ear pressure changes. This results in rumbling noise or tinnitus. In TMJ arthritis, when you clench your teeth, you feel the pain in the joint as well as in ear.

Tinnitus is a very common side effect of commonly used anti inflammatory drugs like Ibuprofen. This side effect is reversible on stopping the drug. But since you need an anti inflammatory to control the inflammation of TMJ, you can consult your treating Dr to substitute other drugs like Piroxicam instead of Ibuprofen. The incidence of tinnitus with Piroxicam is less compared to Ibuprofen.

Although the intensity of tinnitus will come down once the drug is changed, it will persist till the middle ear fluid is resolved.

I hope this is helpful to you.
Answered: Tue, 23 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Allergist and Immunologist Dr. Suman Kumar's  Response
THE BLOCKAGE IN EAR CAN GIVE SOUNDS
NOW YOUR WAX IS CLEARD SO THE NOISES ARE DUE TO LITTLE FLUID IN EAT IT TAKES 3 WEEK TO HEAL FOR THIS .YOU TAKE METROGYL 200 MG BD FOR 5 DAYS
ALLEGRA 120 MG IS FINE
SYP PIRITON 1/2 TSF NIGHT
PUT NASIVION NASAL DROPS 2 DROPS AT NIGHT IN EACH NOSE TO CLEAR THE BACK OF EUSTACHIAN TUBE AND THROAT
NOTHING IN EAR
NO WAter in ear
valsulva exercises
it take 3 wk to come to normal osition in this case
Answered: Tue, 23 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor